Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 10, 2020, 2:36 AM CST for 15 counties in Texas. It took effect at Jan 10, 2020, 10:49 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 2:36 AM CST (08:36 UTC)
- In effect from
- Jan 10, 2020, 10:49 AM CST
- Expired
- Jan 10, 2020, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
915 WWUS74 KCRP 100836 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 236 AM CST Fri Jan 10 2020 TXZ242-243-342-343-442-101645- /O.NEW.KCRP.WI.Y.0001.200110T1800Z-200111T0100Z/ Inland Kleberg-Inland Nueces-Coastal Kleberg-Coastal Nueces- Kleberg Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Corpus Christi, and Flour Bluff 236 AM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, Coastal Nueces and Kleberg Islands Counties. * WHEN...From noon today to 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
643 WWUS74 KCRP 101600 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1000 AM CST Fri Jan 10 2020 TXZ242-243-342-343-442-110100- /O.CON.KCRP.WI.Y.0001.200110T1800Z-200111T0100Z/ Inland Kleberg-Inland Nueces-Coastal Kleberg-Coastal Nueces- Kleberg Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Corpus Christi, and Flour Bluff 1000 AM CST Fri Jan 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, Coastal Nueces and Kleberg Islands Counties. * WHEN...From noon today to 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TE
882 WWUS74 KCRP 101649 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1049 AM CST Fri Jan 10 2020 TXZ230>234-240-241-244>247-344>347-443-447-110100- /O.EXB.KCRP.WI.Y.0001.200110T1649Z-200111T0100Z/ McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Nueces Islands-Calhoun Islands- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1049 AM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of South Texas. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ229-239-102100- /O.EXB.KCRP.WI.Y.0001.200110T1649Z-200110T2100Z/ La Salle-Webb- Including the cities of Cotulla, Aguilares, Columbia Bridge, Laredo, and Orvil 1049 AM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...La Salle and Webb Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ242-243-342-343-442-110100- /O.EXT.KCRP.WI.Y.0001.200110T1649Z-200111T0100Z/ Inland Kleberg-Inland Nueces-Coastal Kleberg-Coastal Nueces- Kleberg Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Corpus Christi, and Flour Bluff 1049 AM CST Fri Jan 10 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, Coastal Nueces and Kleberg Islands Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
288 WWUS74 KCRP 102136 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 336 PM CST Fri Jan 10 2020 TXZ230>234-240>247-342>347-442-443-447-110100- /O.CON.KCRP.WI.Y.0001.000000T0000Z-200111T0100Z/ McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 336 PM CST Fri Jan 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, Coastal Nueces and Kleberg Islands Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:58 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 9, 10:58 PM CST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1058 PM CST Thu Jan 9 2020
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...The southerly low level flow will to 45-50 knots
overnight and continuing over the coastal plains through the day
Friday. MVFR ceilings remain mainly over the Victoria Crossroads
late this evening but expect the lower ceilings will develop over
the Coastal Bend between 07-08Z and spread inland to western
Brush Country by 09-10Z. Low level wind shear will occur during
period from around 08Z until 16Z. Winds will rapidly increase with
mixing by 16Z. Wind gusts will be around 35 knots most areas
except in the northern Brush Country. Wind gusts will be near 40
knots at CRP. Ceilings are expected to lift to VFR levels by
15-16Z except for the Victoria Crossroads where MVFR ceilings will
persist through the afternoon. Could see isolated streamer
showers affect the coastal plains late tonight into Friday
morning. But expect stronger convection to hold off until frontal
boundary and upper level trough approaches by late afternoon in
the northern Brush Country. Line of showers and thunderstorms
will develop over the northern Brush Country and surge to the east
across the coastal plains during the evening hours. Possible wind
gusts up to 45 knots will be shown in the coastal plains TAF
sites with TEMPO group along with MVFR vsbys in TSRA.
&&
.PREV DISCUSSION... /Issued 1003 PM CST Thu Jan 9 2020/
DISCUSSION...Made modifications to increase wind speeds across
the coastal plains on Friday as 45-50 knot southerly low level jet
will remain over this region. Wind Advisory will likely be issued
by next shift for the Coastal Bend Friday.
It appears the mid level inversion will hold strong over the
region through much of the day. Could see some isolated to
scattered streamer showers over the Victoria Crossroads. The
strong convection episode will likely be develop toward 00Z
near the frontal boundary over the northern Brush Country. This
activity will quickly move east with the front. CAPE values are
expected to be from 1000-1500 J/kg with effective shear around 60
knots over the Victoria Crossroads. There will be a window in the
evening hours for severe storms in this region. Activity is
expected to move offshore shortly after midnight.
MARINE...No changes were made to the current headlines for the
coastal waters. Southerly low level flow of 45-50 knots will lead
to gusts above gale force during the day into early evening over
much of the coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 67 78 54 67 48 / 10 10 80 0 0
Victoria 68 78 52 63 41 / 20 30 90 0 0
Laredo 64 87 54 68 46 / 10 10 40 0 0
Alice 67 84 53 69 42 / 10 10 70 0 0
Rockport 66 75 54 65 48 / 20 20 80 0 0
Cotulla 63 87 50 67 40 / 10 30 60 0 0
Kingsville 68 83 54 69 42 / 10 10 70 0 0
Navy Corpus 66 74 56 66 52 / 10 10 80 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 9 AM CST Friday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Waters from Baffin Bay to Port Aransas from 20 to
60 NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Gale Warning from 9 AM Friday to midnight CST Friday night For
the following zones: Bays and Waterways from Baffin Bay to
Port Aransas...Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory from 9 AM Friday to midnight CST Friday
night For the following zones: Bays and Waterways from Port
Aransas to Port O'Connor...Coastal waters from Port Aransas
to Matagorda Ship Channel out 20 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, Jan 9, 5:50 AM CST, 20 hours 46 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Corpus Christi TX 550 AM CST Thu Jan 9 2020 TXZ229>234-239>247-342>347-442-443-447-101030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 550 AM CST Thu Jan 9 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Moderate Risk for Rip Currents along the Gulf-facing beaches today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Moderate Risk for Rip Currents along the Gulf-facing beaches Friday. Isolated thunderstorms are possible Friday evening through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-101030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 550 AM CST Thu Jan 9 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisories remain in effect for the offshore waters through the late afternoon, with additional SCAs for the bays and nearshore waters south of Port Aransas between noon and 6 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small craft advisory conditions are likely Friday through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/LS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.